Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Cataract surgery done. Started getting motion sickness, light headed and vertigo. Is this normal ?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I just had cataract surgery on my right eye. 2 days later I got motion sickness, might headed, throwing up,
a kind of vertigo. Is this normal ??
Posted Sun, 4 Nov 2012 in Vision and Eye Disorders
Answered by Dr. Sudhir Kumar 8 hours later
Thank you for contacting Healthcare magic.

First of all, let me reassure you that you are not suffering from any serious problem.

Also, it is not related to cataract surgery.

The most likely cause for your symptoms is peripheral vertigo.

In this condition, a sense of dizziness or giddiness is present, along with nausea and vomiting. Symptoms get aggravated on moving the head and neck, as in bending, getting up from sleeping position, etc.

Most often, it resolves on its own in about a week.
For symptoms relief, you could take betahistine (for dizziness) and ondansetron (for nausea).

If you do not improve, you may see your doctor.
Best wishes,
Dr Sudhir Kumar MD (Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor